MAUDE Adverse Event Report: ESTABLISHMENT LABS S.A MOTIVA ERGONOMIX ROUND SILKSURFACE WITH QID; MOTIVA IMPLANTS

ESTABLISHMENT LABS S.A MOTIVA ERGONOMIX ROUND SILKSURFACE WITH QID; MOTIVA IMPLANTS
Catalog Number ERSD-265Q
Medical Device Problem Codes Break (1069); Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Granuloma (1876); Rupture (2208); Swollen Lymph Nodes/Glands (4432)
Date of Event 11/11/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As stated in the literature, ¿a number of risk factors for rupture have been identified; the most common cause is surgical instrument damage.¿ (handel et al., 2013).Additionally, rupture is a common and known reason for complaints, and it is clearly characterized in the product dfu included with the implant, as stated above.Additionally, no cases of rupture because of product failure have been reported to establishment labs ever.Per our directions for use, each patient must receive the establishment labs s.A.¿motiva implants®: information for the patient¿ during her surgical consultation, it is the surgeons´ responsibility to ensure that the patient completely understands the information regarding the risks, benefits, and recommendations associated with silicone gel-filled breast implant surgery, as well as the complications typical of any type of surgery.This document is available in motiva® website: ifu.Motiva.Health the instructions for use in the directions for use were reviewed, to determinate if there are indications that ensure the prevention and good handling of the product.For this event, it is considered that the information is suitable for the section of surgical precautions as follows: rupture: ¿breast implants can potentially remain intact for decades in the body, but all such devices will fail at some point.Breast implants rupture when the shell develops a tear or hole.Rupture can occur at any time after implantation, but it is most likely to occur; the longer the implant is in place.The following may cause implants to rupture: damage by surgical instruments, implant stress, and weakening during implantation, age and design of the implant, submuscular rather than sub-glandular location, the occurrence of post-operatory hematomas or seromas, folding or wrinkling of the implant shell, excessive force to the chest, trauma, compression during mammographic imaging, and severe capsular contracture¿.Lymphadenopathy: "silicone-induced lymphadenopathy is a well-known rare complication of implant insertion.It is a disease of the lymph nodes (small, round structures that operate as part of the body¿s immune system).They become abnormal in size or consistency (most commonly producing swollen or enlarged lymph nodes).After implant insertion, axillary lymphadenopathy causes are multifactorial, with possible factors including granulomatous reaction, inflammation, and/or malignancy.Literature reports associate lymphadenopathy with intact and ruptured silicone breast implants since microscopic silicone droplets can migrate to body tissues even when the implant surface remains intact.Breast implant rupture and/ or leakage through an intact surface can cause fibrosis and granulomatous reactions, which in turn can result in a contracture or regional lymphadenopathy that sometimes mimics malignancy.Various patterns of lymphadenopathy and even extranodal pathology may be observed.Tissue examination is essential to identify the cause of lymphadenopathy.When in doubt, spectrometry analysis can confirm a diagnosis of silicone-induced lymphadenopathy".Granuloma (siliconoma): "these are benign lumps that can form when body cells surround foreign material such as silicone.Like any lump, it should be further evaluated to rule out a malignancy".Establishment labs requested the units to confirm the event and to perform the corresponding testing (including but not limited to: revision and characterization under the microscope of the rupture section, mechanical testing according to approved standards, etc.).However, the devices are not available for return.Breast implants are not considered lifetime devices, and implant rupture is a risk associated with breast surgery, which can occur at any time.
 
Event or Problem Description
It was reported that a patient who underwent breast implantation surgery with motiva implants experienced bilateral extracapsular implant rupture with subsequent formation of siliconomas and lymphadenopathy.No patient demographics, such as weight, or ethnicity, were provided by the reporter, and no adverse outcomes for the patient have been noted.Efforts to gather additional information are ongoing, and the investigation remains in progress.
 
Additional Manufacturer Narrative
While the product was not returned for evaluation, there was a relationship between the reported event and the device based on review of the evidence provided.A clinical evaluation of the report and evidence was executed and rupture and lymphadenopathy were confirmed.Siliconoma cannot be confirmed due to lack of clinical evidence.The alleged implant coloration could be caused due to uptake of lipophilic molecules and precipitation of components like platinum (associated with the change of implant color) during the polymer degradation process from the body into the implant; however, it does not represent a risk for the patient.A complete review of the dhr for lot 20080219 was carried out, no deviation was found in the manufacturing process.Review of complaint history for the reported lot number and sterilization run found no other similar complaints reported in the past.¿ while the rupture was confirmed, a definitive root cause could not be determined.Potential factors non related to the manufacture of the device that may lead to the events reported include, but are not limited to: (1) damage by surgical instruments.(2) implant stress and weakening during implantation.¿ as no manufacturing, material or design issues were identified, no further investigation or additional actions are required at this time.¿ establishment labs will continue to monitor for similar complaints/trends.
 
Event or Problem Description
Australia.It was reported that a patient who underwent breast implantation surgery with motiva implants experienced bilateral extracapsular implant rupture with subsequent formation of siliconomas and lymphadenopathy.No patient demographics, such as weight, or ethnicity, were provided by the reporter, and no adverse outcomes for the patient have been noted.Efforts to gather additional information were made and the investigation was completed.

Brand Name
MOTIVA ERGONOMIX ROUND SILKSURFACE WITH QID
Common Device Name
MOTIVA IMPLANTS
Manufacturer (Section D)
ESTABLISHMENT LABS S.A
coyol free zone, building b25
alajuela CA
CS 
Manufacturer (Section G)
ESTABLISHMENT LABS
coyol free zone, building b25
alajuela
Manufacturer Contact
susana hidalgo
coyol free zone, building b25
alajuela, CA 
CS  
8003554164
MDR Report Key20891648
Report Number3012883202-2024-00199
Device Sequence Number8676021
Product Code FTR
UDI-Device Identifier07445161012142
UDI-Public(01)07445161012142(11)200819(17)250819
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/19/2025
Device Catalogue NumberERSD-265Q
Device Lot Number20080219
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/14/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/10/2024
Supplement Report FDA Received Date03/05/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/19/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age43 YR
Patient SexUnknown